Alert archive / Oklahoma / Wind Advisories in 2025

Wind Advisory 4, NWS Tulsa, OK

March 17, 202511 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Mar 17, 2025, 5:59 AM CDT for 11 counties in Oklahoma. It took effect at Mar 17, 2025, 9:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2025, 5:59 AM CDT (10:59 UTC)
In effect from
Mar 17, 2025, 9:00 AM CDT
Expired
Mar 17, 2025, 2:00 PM CDT
In force
5 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Mayes County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 26 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 11.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2025-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2025-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3131 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

857 
WWUS74 KTSA 171059
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
559 AM CDT Mon Mar 17 2025

OKZ054>057-059>062-064>067-171900-
/O.NEW.KTSA.WI.Y.0004.250317T1400Z-250317T1900Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek-
Okfuskee-Okmulgee-Wagoner-
Including the cities of Nowata, Okemah, Okmulgee, Pawhuska,
Sapulpa, Claremore, Wagoner, Tulsa, Pawnee, Vinita, Bartlesville,
and Pryor
559 AM CDT Mon Mar 17 2025

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 2 PM CDT THIS 
AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Okfuskee, Craig, Creek, Mayes, Nowata, Okmulgee, Osage, 
  Pawnee, Rogers, Tulsa, Wagoner, and Washington OK Counties.

* WHEN...From 9 AM this morning to 2 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Mar 17, 3:35 AM CDT, 2 hours 24 minutes earlier. Its key messages:

  • Updated at 330 AM CDT Mon Mar 17 2025
  • Significant fire weather concerns today and Tuesday, as gusty south to southwest winds develop both days and humidities remain low, especially today.
  • Cold front passes Wednesday with a low chance of rain north. Strong winds continue Wednesday. Fire weather concerns continue despite cooler temperatures.
  • Chance of rain returns next weekend.
Area forecast discussion, Mar 17, 3:35 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
335 AM CDT Mon Mar 17 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 330 AM CDT Mon Mar 17 2025

  - Significant fire weather concerns today and Tuesday, as gusty
    south to southwest winds develop both days and humidities
    remain low, especially today.

  - Cold front passes Wednesday with a low chance of rain north.
    Strong winds continue Wednesday. Fire weather concerns
    continue despite cooler temperatures.

  - Chance of rain returns next weekend.

&&

.SHORT TERM...
(Today and Tonight)
Issued at 335 AM CDT Mon Mar 17 2025

Grassland fire weather concerns will be the focus today. The
forecast remains consistent with winds strengthening and becoming
gusty soon after sunrise. The strongest gusts may occur as early
as late morning before the low level jet weakens into the
afternoon. The mild start to the day will allow for temps to
quickly warm into the 70s and allow for an early start to
increased fire weather concerns. The forecast will also continue
to favor a drier scenario. Current observations have shown a rise
in dewpoints across the region, however this moisture is very
shallow and once mixing depths increase the expectation is
dewpoints will struggle to rise much further. The resultant
humidity levels will fall into the teens to mid 20 percent range
for much of the region by afternoon.

Numerous controlled burns were noted on Sunday and several of
those burns remain active early this morning per satellite data.
These fires will pose an obvious early day risk should control
measures be exhausted.

A brief lull in wind speeds is likely by early evening however the
low level jet begins to quickly strengthen and becomes strong
across the region tonight. This likely results in potential gusty
winds developing for the overnight hours which will impact any
ongoing fire suppression efforts.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 335 AM CDT Mon Mar 17 2025

Sfc low deepens across SW KS during the day Tuesday ahead of the
next strong wave. The result will be a broad corridor of
strengthening winds across the Plains and wind advisory criteria
appears likely for a large portion of the forecast area.
Temperatures will remain well above normal, however dewpoints will
have increased which may somewhat lower the overall fire weather
risk. The exception remains for areas west of Highway 75 where
the fire weather watch will remain in place. Winds will remain
strong ahead of the cold front which passes Tuesday night through
Wednesday. A low chance of light rain remains across portions of
NE OK and far NW AR but meaningful rainfall amounts are not
likely.

Wednesday is trending toward an even more windy day on the back
side of the deepening sfc cyclone. Wind advisory conditions appear
likely with notably cooler temperatures. Fire weather concerns are
likely to continue given the strong winds and dry post frontal
airmass despite the cooler temperatures.

Thursday is the brief quiet weather day before the sfc pattern
responds to the next wave with increasing southerly winds by
Friday. Fast moving cold front passes late Friday into Friday
night with a low chance of showers. Chances for a more widespread
rainfall footprint return over the weekend as the active pattern
continues.

&&

.AVIATION...
(06Z TAFS)
Issued at 1246 AM CDT Mon Mar 17 2025

VFR will prevail at all TAF sites through the forecast period.
Southerly winds will increase by mid-morning (12z/7 AM CT),
becoming gusty by late morning (15z/10 AM CT), with gusts up to
30 knots during the afternoon hours, locally higher at times. A
strong low-level jet will come in two rounds during this forecast
cycle. First round will mainly affect the eastern OK TAF sites
around sunrise this morning for a handful of hours through mid-
morning. Second round will be more widespread across eastern OK
and northwest AR occurring sometime around sunset this evening,
once the surface winds decrease some and become less gusty. Low-
level wind shear has been added to the TAFs accordingly.

Mejia

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80  57  81  48 /   0   0   0  10
FSM   78  53  81  56 /   0   0   0   0
MLC   79  56  80  52 /   0   0   0   0
BVO   81  54  82  44 /   0   0   0  10
FYV   76  54  79  51 /   0   0   0   0
BYV   72  57  76  54 /   0   0   0   0
MKO   78  57  78  50 /   0   0   0   0
MIO   76  58  78  47 /   0   0   0  10
F10   79  59  79  49 /   0   0   0   0
HHW   76  54  77  56 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from 11 AM this morning to 10 PM CDT this
     evening for OKZ054>071.

     Fire Weather Watch from Tuesday morning through Tuesday evening
     for OKZ054-059-064-065.

AR...Red Flag Warning from 11 AM this morning to 10 PM CDT this
     evening for ARZ001-010.

&&

SHORT TERM...07
LONG TERM....07
AVIATION...67
Hazardous weather outlook, Mar 17, 5:05 AM CDT, 54 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
505 AM CDT Mon Mar 17 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
505 AM CDT Mon Mar 17 2025

...DANGEROUS FIRE WEATHER CONDITIONS TODAY AND POTENTIALLY TUESDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and far northwest Arkansas.
	ONSET...Mid morning.

FIRE WEATHER DANGER.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Mid morning.

DISCUSSION...
Dangerous fire weather conditions are forecast today for much
of northeast Oklahoma extending into portions of far northwest
Arkansas. Fire weather conditions are also a concern further south
across southeast Oklahoma into west central Arkansas. Winds will
increase quickly this morning with periodic gusts of 25 to 40 mph
through mid afternoon. Humidity levels will become very dry by
afternoon as temperatures warm into the mid 70s to around 80.
The combination will lead to dangerous fire weather conditions
with rapid grassland fire spread rates forecast. Avoid fire
starts today especially across northeast Oklahoma and far
northwest Arkansas. Winds will likely remain gusty into the
overnight hours which could impact any ongoing fire suppression
efforts.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY and WEDNESDAY...Very High Fire Weather and High Wind Potential.
THURSDAY...No Hazards.
FRIDAY...High Fire Weather and High Wind Potential.
SATURDAY and SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Winds will remain strong on Tuesday along with temperatures well
above normal and fire weather conditions will remain a concern.
Portions of northeast Oklahoma west of Highway 75 will be near
the corridor of lower afternoon humidity values and fire weather
conditions may become dangerous again on Tuesday afternoon.
Otherwise winds will remain strong area wide and a wind advisory
may be needed for portions of the region.
A strong cold front passes Tuesday night and Wednesday. Strong
and gusty northwesterly winds will develop behind the front.
Temperatures will be noticeably cooler however grassland fire
spread rates will remain high through the day Wednesday.
The next storm system impacts the area on Friday with increasing
winds and a chance of thunderstorms returns by next weekend.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 2:33 PM CDTRed Flag WarningTSACraig, Creek, Delaware, Mayes, Nowata, Okfuskee and 7 more46 hr

Nearby

Wind Advisories in Oklahoma, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.